April 2012 Archives

Every year, many nursing home patients are hospitalized due to adverse drug reactions. The multiple medications that are often prescribed to these elderly patients increase their risk for this type of complication. Adverse drug reactions are commonly seen with anticholinergic drugs, sedative-hypnotic drugs, and neuroleptic drugs, especially when prescribed concurrently.

Careful monitoring of the patient's condition and review of their medical history is necessary to avoid an adverse drug reaction. Problems may occur when a patient's medication regimen is altered without careful review of current medications, or perhaps an older medication is continued when it is no longer needed. Sometimes old prescriptions are re-prescribed without being evaluated. It is also important that PRN ("as needed") orders are written with full instructions and that those instructions are followed.

When prescribing medication, the patient's age, weight, and gender should be considered. Older adults generally weigh less and have an increased sensitivity to drugs due to decreased liver and kidney function. Dosage should be altered accordingly.

Please feel free to contact the nursing home neglect lawyers at Dever & Feldstein, LLC at (888) 825-9119 for a free consultation if you believe that a family member or loved one has sustained serious injury or wrongful death as a result of an adverse drug reaction, medication error or prescription mistake.

Contact Our Firm
Your Name: Email Address: Phone Number:

About this Archive

This page is an archive of entries from April 2012 listed from newest to oldest.

March 2012 is the previous archive.

May 2012 is the next archive.

Find recent content on the main index or look in the archives to find all content.